MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: row#2 - date: 06/30/2021 concomitant product: water seal chest suction drain (unknown manufacturer).Occupation: radiology technologist.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane mac-loc locking loop multipurpose drainage catheter for drainage of pleural fluid and air.The device was successfully placed in the pleural space and no deformities or problems were noted at the time of insertion.The drain was connected to a vinyl connector tubing and then a water seal chest suction drain.Approximately two days after placement, the device disconnected at the hub.No other adverse effects were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided 11aug2021 stated the patient required replacement of the drain.No other adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported by (b)(6) that on (b)(6) 2021, an ultrathane mac-loc locking loop multipurpose drainage catheter (rpn: ult14.0-38-25-p-6s-clm-rh, lot# 13954929) separated at the mac-loc hub.The device was required by an unknown patient for use as a chest tube.The device was placed in the pleural space on (b)(6) 2021 at 16:30hrs to facilitate drainage of fluid and air.The catheter was connected to a vinyl connector tubing (manufacturer, rpn, and lot# unknown) and then a water seal chest suction drain (manufacturer, rpn, and lot# unknown).It was noted that no deformities or problems with the catheter were observed during the insertion procedure and that the catheter connections were secure.Two days after catheter placement, at 16:00hrs, the floor notified interventional radiology (ir) that catheter had separated at the hub.The floor staff reported that the catheter line was not pulled.The patient was then taken ir and the drain was replaced.No other adverse events were reported.Reviews of the complaint history, device history record (dhr), quality control procedures, specifications, and instructions for use (ifu) as well as a visual inspection of the returned device, were conducted during the investigation.One open, used, and damaged catheter was returned to cook for evaluation.Upon visual inspection, it was noted that a section of the catheter tubing, measuring approximately 8.0 cm in length had separated from the mac-loc fitting.Further examination of the flare did not see folding and and/ or tearing of the material.Additionally, the internal diameter of the cap was measured, and it was confirmed the correct size cap was applied to the device.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu, t_multi_rev, 5 supplied with the mac-loc drainage catheters instruct that the product should be "inspected prior to use to ensure no damage has occurred.¿ based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded the most likely cause of this failure is a component failure, being defined as component failure without any design or manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12130208
Report Number1820334-2021-01704
Device Sequence Number14284050
Product Code GBO
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)240511(10)13954929
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number13954929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer08/10/2021
07/18/2022
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/18/2021
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VINYL CONNECTOR TUBING (UNKNOWN MANUFACTURER).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown